Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Apr 2, 2004, 4:55 PM CST for Lamb County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2004, 4:55 PM CST (22:55 UTC)
- Expired
- Apr 2, 2004, 5:45 PM CST
- In force
- 50 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Lamb County, TX
The radar
The Lubbock radar (KLBB), 68 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 022254 FFWLBB TXC279-022345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 455 PM CST FRI APR 2 2004 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... LAMB COUNTY IN NORTHWEST TEXAS * UNTIL 545 PM CST * AT 450 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER SUDAN...OR ABOUT 14 MILES SOUTHEAST OF MULESHOE MOVING NORTH AT 10 MPH. AT 450 PM THE POLICE DEPARTMENT IN SUDAN REPORTED WIDESPREAD STREET FLOODING. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. * LOCATIONS IN AND NEAR THE WARNING INCLUDE AMHERST...EARTH... FIELDTON...SPADE...SUDAN AND OLTON. TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3386 10256 3386 10212 3428 10213 3428 10259 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 2, 3:53 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 2, 3:53 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 347 PM CST FRI APR 2 2004 .SHORT TERM... AT 19Z CONVECTIVE ACTIVITY WAS FIRING UP ALONG A WARM FRONT/SURFACE BOUNDARY EXTENDING FROM NORTHEAST NEW MEXICO...ACROSS THE SOUTH PLAINS AND INTO CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS WERE ALSO DEVELOPING TO THE SOUTH OF THIS BOUNDARY. ONE LINE WAS DEVELOPING FROM THE NORTHWEST SOUTH PLAINS...ARCHING SOUTH INTO THE CONCHO VALLEY WITH ANOTHER LINE DEVELOPING ALONG THE MOUNTAINS OF WEST TEXAS AND NEW MEXICO. CONVECTIVE ACTIVITY ASSOCIATED WITH A BROAD SHEAR AXIS ARCHING SOUTHEAST FROM THE LOW OVER ARIZONA...ACROSS NORTHERN NEW MEXICO...INTO SOUTH TEXAS. EXPECT SHEAR AXIS TO CONTINUE STRETCHING FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA TONIGHT WITH A FEW MORE IMPULSES MOVING OUT OF FAR WEST TEXAS AND NORTHERN MEXICO. MODELS IN GOOD AGREEMENT ON PUSHING THE WARM FRONT BACK SOUTH AS A COLD FRONT TONIGHT AND SATURDAY AS A SURFACE RIDGE BUILDS SOUTH ACROSS THE PANHANDLES. WATER VAPOR LOOP SHOWED THE CUT-OFF LOW THAT WAS OVER BAJA YESTERDAY MOVING EAST DURING THE NIGHT TO NEAR THE NEW MEXICO BOOTHEEL...WITH THE LOW THEN CURVING BACK AROUND TO THE NORTH AND WEST THIS MORNING. THE CUT-OFF LOW THAT WAS MOVING SOUTH ACROSS SOUTHERN CALIFORNIA HAS WEAKENED AND NOW APPEARS TO HAVE MERGED WITH PREVIOUSLY MENTIONED LOW OVER SOUTHERN ARIZONA. THIS IS NOT EXACTLY WHAT THE MODELS DEPICTED. HOWEVER THE MODELS DO INDICATE A LOW NEAR THE ARIZONA AND MEXICAN BORDER BY THIS EVENING WITH THE LOW SPINNING AROUND SOUTHERN ARIZONA THROUGH SATURDAY. SOUTHEAST LOW LEVEL FLOW WILL CONTINUE TO ADVECT MOISTURE INTO THE REGION TONIGHT. THIS COMBINED WITH THE FRONT AND SHEAR AXIS ACROSS THE REGION AND WITH GOOD JET DYNAMICS AS SUB-TROPICAL JET ROUNDS BASE OF LOW AND MOVES INTO FAR WEST TEXAS TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION TONIGHT AND SATURDAY. 08 .LONG TERM... COOL UPSLOPE POST-FRONTAL CONDITIONS SATURDAY NIGHT AND SUNDAY WITH TEXAS SOUTH PLAINS REMAINING IN FAVORABLE CYCLONIC SHEAR IN BETWEEN RIDGE AXIS OVER CENTRAL TEXAS AND NEARLY STATIONARY UPPER LOW SOUTHERN ARIZONA. WITH NO WELL DEFINED IMPULSES INDICATED AT THIS POINT...PLAN TO CONTINUE CHANCE MENTION OF SHOWERS THROUGH SUNDAY ALONG WITH COOL TEMPERATURES. FAIR MODEL AGREEMENT THAT THE LOW WILL FINALLY KICK EAST TOWARD THE AREA SUNDAY NIGHT AND MONDAY PRODUCING INCREASINGLY FAVORABLE LIFT WITH CONTINUING VERY MOIST CONDITIONS. SLIGHTLY INCREASED MENTION OF PRECIPITATION FROM PREVIOUS CHANGES. STILL EXPECTED MAIN PORTION OF LOW TO PASS TUESDAY WITH BIT OF A DROP OFF OF PRECIPITATION CHANCES. BUT KICKER SYSTEM WILL FOLLOW A SIMILAR PATH AND APPROACH REGION WITH ANOTHER CHANCE OF SHOWERS BY THE END OF THE WEEK...AS PREVIOUSLY PLANNED. VERY MINOR CHANGES ALL-IN-ALL FROM PREVIOUS SET. MCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 46 59 40 55 / 70 40 40 40 TULIA 48 61 41 57 / 70 30 30 30 PLAINVIEW 48 62 41 56 / 70 30 40 30 LEVELLAND 50 63 42 56 / 70 40 50 40 LUBBOCK 50 64 43 56 / 70 40 40 30 BROWNFIELD 51 65 44 57 / 60 40 50 40 CHILDRESS 51 64 44 61 / 70 30 30 20 SPUR 54 63 44 57 / 70 30 30 30 ASPERMONT 54 63 45 58 / 70 30 30 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 08/05
Hazardous weather outlook, Apr 2, 11:05 AM CST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1105 AM CST FRI APR 2 2004 TXZ021>044-031200- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1105 AM CST FRI APR 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE A WEAK SURFACE BOUNDARY BISECTING THE SOUTH PLAINS FROM SOUTHEAST TO NORTHWEST COMBINED WITH AN APPROACHING UPPER-LEVEL STORM AND INCREASING LOW-LEVEL MOISTURE WILL PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME STORMS ACROSS THE AREA MAY APPROACH REACH SEVERE LIMITS WITH LARGE HAIL THE PRIMARY THREAT. HOWEVER INSTABILITY IS EXPECTED TO BE A LIMITING FACTOR AS EXTENSIVE CLOUD COVER AND SHOWERS KEEP TEMPERATURES LOWER THAN YESTERDAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.